MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-060
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat lesions in the right superficial femoral artery (sfa), popliteal artery, right posterior tibial artery and right peroneal artery.After successful atherectomy and stent implantation in the proximal popliteal artery to proximal sfa, atherectomy was performed in the distal peroneal artery, followed by angioplasty using a 3.0 x 60 armada balloon.At an unspecified pressure, the balloon ruptured.Angiography noted a microperforation of the vessel, with small contrast extravasation.Prolonged balloon inflation was performed; however, the perforation persisted so a 4.0 x 19 mm graftmaster stent was implanted, successfully resolving the perforation.The procedure was completed with intervention to the posterior tibial artery.Final angiography noted no dissection, perforation or thrombus present and timi 3 flow.No additional information was provided.
 
Additional Manufacturer Narrative
The devices was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication of a lot specific product quality issue.Based on the information provided, a definitive cause for the reported balloon rupture and vessel dissection could not be determined.It may be possible that the rupture occurred due to interaction with lesion calcified or associated devices; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10237611
Report Number2024168-2020-05500
Device Sequence Number2425546
Product Code DQY
UDI-Device Identifier08717648156083
UDI-Public08717648156083
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberA2030-060
Device Catalogue NumberA2030-060
Device Lot Number9100341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight123